Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 58, NWS Fort Worth, TX

May 19, 2021Anderson County, Freestone County, Leon County, Texas

NWS Fort Worth, TX issued this river flood warning at May 19, 2021, 1:58 AM CDT for Anderson County, Freestone County, Leon County, Texas. It took effect at May 19, 2021, 10:45 PM CDT. It was in force for 20 days.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 1:58 AM CDT (06:58 UTC)
In effect from
May 19, 2021, 10:45 PM CDT
Expired
Jun 9, 2021, 1:58 AM CDT
In force
20 days
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Freestone County, TX, Leon County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River near Long Lake (Oakwood) (LOLT2). The gauge peaked at 39.47 ft at Jun 1, 2021, 8:00 PM CDT.

actionminormoderate30354005/1905/2005/2105/2205/2305/2405/2505/2605/2705/2805/2905/3005/3106/0106/0206/0306/0406/0506/0606/0706/0806/0906/10
Action stage
30 ft
Minor stage
35 ft
Moderate stage
40 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08065000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

963 
WGUS44 KFWD 190658
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
158 AM CDT Wed May 19 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC001-161-289-200100-
/O.NEW.KFWD.FL.W.0058.210520T0345Z-000000T0000Z/
/LOLT2.1.ER.210520T0345Z.210524T0600Z.000000T0000Z.NO/
158 AM CDT Wed May 19 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Trinity River Near Long Lake (Oakwood).
* From this evening until further notice or until the warning is 
  cancelled.
* At 1:30 AM CDT Wednesday the stage was 32 feet.
* Flood stage is 35 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening and continue rising to near 40 feet early Monday 
  morning. Additional rises are possible thereafter.
* Impact...At 40 feet, Moderate flooding of ranches along the river 
  is expected. The coffield prison farm and ranch lands will be 
  moderately flooded.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

Dunn
3 follow-up statements
940 
WGUS84 KFWD 191337
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
837 AM CDT Wed May 19 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Denton Creek Near Justin affecting Denton County.

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

  Trinity River Near Rosser affecting Kaufman and Ellis Counties.

...The Flood Warning continues for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC121-191445-
/O.CAN.KFWD.FL.W.0051.000000T0000Z-210519T1337Z/
/DCJT2.1.ER.210518T2028Z.210519T0115Z.210519T1430Z.NO/
837 AM CDT Wed May 19 2021

...The Flood Warning for the Denton Creek Near Justin has been 
cancelled...

The Flood Warning is cancelled for
  the Denton Creek Near Justin.
* At 8:00 AM CDT Wednesday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 3.9 feet Monday 
  morning.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

TXC139-257-191445-
/O.CAN.KFWD.FL.W.0050.000000T0000Z-210519T1337Z/
/RSRT2.1.ER.210519T0945Z.210519T1200Z.210519T2000Z.NO/
837 AM CDT Wed May 19 2021

...The Flood Warning for the Trinity River Near Rosser has been 
cancelled...

The Flood Warning is cancelled for
  the Trinity River Near Rosser.
* At 7:30 AM CDT Wednesday the stage was 30.6 feet.
* Flood stage is 31.0 feet.
* Forecast...The river is expected to fall to 12.8 feet Monday 
  morning.


&&

LAT...LON 3249 9645 3236 9639 3236 9652 3247 9657

$$

TXC139-349-191445-
/O.CAN.KFWD.FL.W.0049.000000T0000Z-210519T1337Z/
/RCET2.1.ER.210520T1930Z.210521T0000Z.210521T1245Z.NO/
837 AM CDT Wed May 19 2021

...The Flood Warning for the Chambers Creek Near Rice has been 
cancelled...

The Flood Warning is cancelled for
  the Chambers Creek Near Rice.
* At 8:00 AM CDT Wednesday the stage was 16.3 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 18.5 feet 
  Friday morning.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

TXC001-161-289-200745-
/O.EXT.KFWD.FL.W.0058.210521T0400Z-000000T0000Z/
/LOLT2.1.ER.210521T0400Z.210524T1200Z.000000T0000Z.NO/
837 AM CDT Wed May 19 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Trinity River Near Long Lake (Oakwood).
* From Thursday evening until further notice or until the warning is 
  cancelled.
* At 7:30 AM CDT Wednesday the stage was 32.8 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow evening and continue rising to 38.0 feet Monday morning. 
  Additional rises are possible thereafter.
* Impact...At 37.0 feet, Minor flooding of the Coffield Prison 
  agricultural land, and ranch and farm lands along the river, is 
  expected.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

TXC213-349-200745-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.2.ER.210512T2200Z.210522T1200Z.000000T0000Z.NO/
837 AM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 8:00 AM CDT Wednesday the stage was 38.9 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 41.5 feet 
  Saturday morning.
* Impact...At 40.0 feet, Moderate flooding will occur along the 
  right bank to agricultural fields and the cattle industry.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Schroeder
928 
WGUS84 KFWD 191910
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
210 PM CDT Wed May 19 2021

...The Flood Warning continues for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC213-349-201315-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.2.ER.210512T2200Z.210522T1200Z.000000T0000Z.NO/
210 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 1:00 PM CDT Wednesday the stage was 39.1 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 41.5 feet 
  Saturday morning.
* Impact...At 40.0 feet, Moderate flooding will occur along the 
  right bank to agricultural fields and the cattle industry.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

TXC001-161-289-201315-
/O.CON.KFWD.FL.W.0058.210521T0400Z-000000T0000Z/
/LOLT2.1.ER.210521T0400Z.210524T1200Z.000000T0000Z.NO/
210 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River Near Long Lake (Oakwood).
* From Thursday evening until further notice or until the warning is 
  cancelled.
* At 1:30 PM CDT Wednesday the stage was 33.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow evening and continue rising to 38.0 feet Monday morning. 
  Additional rises are possible thereafter.
* Impact...At 37.0 feet, Minor flooding of the Coffield Prison 
  agricultural land, and ranch and farm lands along the river, is 
  expected.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$
621 
WGUS84 KFWD 200120
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
820 PM CDT Wed May 19 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

...The Flood Warning continues for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC001-161-289-200230-
/O.CAN.KFWD.FL.W.0058.210521T0400Z-210520T0120Z/
/LOLT2.1.ER.210521T0400Z.210524T1200Z.000000T0000Z.NO/
820 PM CDT Wed May 19 2021

...The Flood Warning for the Trinity River Near Long Lake (Oakwood) 
has been cancelled...

The Flood Warning is cancelled for
  the Trinity River Near Long Lake (Oakwood).
* At 7:30 PM CDT Wednesday the stage was 33.3 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage early 
  Saturday morning and continue rising to 36.9 feet by Monday. 
  Additional rises are possible thereafter.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

TXC213-349-201930-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.2.ER.210512T2200Z.210522T0000Z.000000T0000Z.NO/
820 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 7:00 PM CDT Wednesday the stage was 39.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 41.1 feet 
  Friday night.
* Impact...At 40.0 feet, Moderate flooding will occur along the 
  right bank to agricultural fields and the cattle industry.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 1:49 AM CDT, 9 minutes earlier.

Area forecast discussion, May 19, 1:49 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
149 AM CDT Wed May 19 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday Night/

A few areas of convection are currently ongoing across the region
as of 1 AM. Trailing stratiform precipitation lingers in our
southeastern zones on the back side of a departing QLCS in
Southeast Texas. An upstream MCS in West Texas tied to ascent
associated with a slow-moving upper low is decaying as it arrives
in our northwestern zones. New elevated convective development is
also occurring just to our north in southern Oklahoma, which
appears to be the result of stronger warm advection in vicinity of
the 850mb layer within an axis of locally higher MUCAPE.

The southeast Texas convection is probably going to have the
greatest influence on the forecast through the short term, as it
has served to interrupt low-level flow/moisture flux with rather
modest low-level wind fields in its wake. Weaker inflow has aided
in the demise of the upstream convection in Northwest Texas which
has deteriorated substantially while entering our northwestern
zones. Also, broad subsidence in the wake of the southeast Texas
MCS may suppress most elevated convective attempts associated with
warm advection, and have toned down PoPs over much of the CWA to
account for only some isolated showers or perhaps a couple of
thunderstorms through sunrise this morning.

For the rest of today, am largely expecting a lull in
precipitation until the next wave of stronger ascent arrives
sometime either late this afternoon or this evening. This will be
in the form of a vigorous vorticity maximum lifting northward
within mid-level meridional flow. Until this occurs, the absence
of noteworthy ascent may mean a relatively dry day for a majority
of the forecast area, and have shown much lower PoPs through the
daytime hours. As lift does impinge on our CWA later in the day,
expect scattered disorganized convection to begin in parts of
Central Texas which would expand northward with time. This may
linger through much of the evening and overnight hours Wednesday
night. There is also the potential for another round of dryline
convection in closer proximity to the primary upper low which will
still be positioned far to our northwest. Some of this convection
may organize late in the day and make an eastward push towards
North Texas within reinvigorated low-level southerly flow. The
overall severe weather potential with either scenario is rather
low with modest flow and unfavorable hodographs to support
organized severe convection. Cannot completely rule out an
isolated marginally severe wind gusts or occurrence of hail, but
this potential will be low. The main concern continues to be
flooding, especially now that soils have become saturated over
most of the CWA. With the potential for one or more areas of deep
convection again this evening/tonight, the Flash Flood Watch will
be extended through Thursday morning with this update. Some
locations within the watch could still receive another 2-5 inches
of rainfall over the next ~30 hours.

-Stalley

&&

.LONG TERM... /Issued 347 PM CDT Tue May 18 2021/
/Late Week Through Monday/

An unsettled weather pattern continues Thursday through Saturday,
though rain chances will be waning relatively speaking this
weekend into early next week. Our first upper low will slowly open
up in response to a new deep upper trough/low dropping south
across the Pacific Northwest and Great Basin during this period.
Timing and placing periods of showers and tstorms, as well as
heavy rainfall continue to be problematic with these weak flow,
lumbering upper level systems...especially since each post-episode
can cause convective washout and stabilization across parts of,
or the entire area that models (even high-resolution CAMs) can't
accurately forecast. That said, precipitable water values between
1.50-2.00 inches will range from the 75th percentile and max
values climatologically for mid-late May across the area. As of
now, it appears the more prolific rainfall amounts of 2.00-6.00
inches, with isolated higher amounts will remain possible
generally east of US-281 with the heaviest amounts through
Thursday being across eastern Central Texas.

After much thought and collaboration with sister offices on our
western CWA edge, it was decided that areas from Hamilton to
Montague/Bowie and areas to the west could be removed from Flash
Flood Watch. With a potential QLCS forecast to track east from the
Hill Country, across S-Central into SE Texas through tonight, it
is possible the far northern part of this linear complex impacts
the Highway 190/I-14 corridor. With this in mind, I left Lampasas
County in the Flash Flood Watch. In addition, the Flash Flood Watch
was extended in time through 00z Thursday (or early Wednesday
evening) with this complex continuing across parts of the area
during the morning hours. The latest short-range and high
resolution models, as well as WPC, show some potential for locally
heavy rainfall continuing beyond the old 12z Wednesday morning
expiration time of the previous Flash Flood Watch. Hopefully, this
isn't too confusing to readers. Otherwise, I did go slightly
cooler than national blended guidance which likely has a
climatology warm bias and infusion of warmer guidance for high
temperatures through Saturday. This was also the case for low
temperatures considering the continuation of cloud cover, wet
ground, and high humidity.

By Sunday and continuing into Monday, our second Great Basin
upper level trough doesn't appear to move much, as downstream
ridging becomes highly amplified east of the Rockies Front Range.
This will allow for increasing southerly winds as a tight
southerly pressure gradient evolves between a deepening lee-side
surface trough to the northwest and broad surface high pressure
across the OH/TN/MS River Valleys and Southeast CONUS. Breezy and
warmer weather is anticipated with highs surging back up into the
80s as some partial diurnal insolation is expected each afternoon.
Though there will be isolated, late day convective chances across
western parts of the forecast area, warmer and drier air being
drawn from the tops of mountain ranges such as the Sierra Madre by
very strong SSW flow aloft off will likely put a lid on
convective chances well east of a deep dryline near the NM/W TX
border region each afternoon and evening. Again, models (even
their ensembles) tend to struggle with lower latitude, deep upper
level energy, so confidence will continue to remain low on the
temperature forecast and PoPs this far out in time.

05/

&&

.AVIATION... /NEW/
/06z TAFs/

Multiple MCSs and some isolated convection are ongoing across the
region tonight, but the immediate D10 area is relatively quiet
outside of occasional rain showers. Overall, am expecting much
lower RA/TS chances at the TAF sites over the next 12-18 hours
with what appears to be a fair amount of subsidence in place in
the wake of the Southeast Texas MCS. It appears the only way
storms could impact the TAF sites through this morning would be
if warm advection around 850mb could initiate elevated convection,
but this seems to be a low probability event at this time.
Otherwise, would expect some increasing low cloud cover over the
next few hours which may result in intermittent MVFR cigs at any
of the TAF sites through mid morning.

The next wave of more widespread convection should hold off until
either late this afternoon or this evening as the next upper vort
max arrives from the southwest. This should contribute to rather
disorganized elevated convection moving northward out of Central
Texas while expanding in coverage. Some TS impacts are possible at
all airports as this activity remains nearby this evening and
perhaps into the overnight hours. Outside of convective
influences, an east/southeast wind around 10 kts should prevail
through the period.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  77  69  79  69 /  80  60  40  60  30
Waco                65  77  69  78  69 /  70  60  30  60  30
Paris               66  76  66  79  66 /  60  80  50  50  20
Denton              64  77  67  78  68 /  80  60  40  60  30
McKinney            65  77  68  79  68 /  80  70  40  60  30
Dallas              68  78  70  80  70 /  90  60  40  60  30
Terrell             65  77  68  80  68 /  80  70  40  60  30
Corsicana           67  77  68  79  68 /  80  70  40  70  30
Temple              63  77  67  78  68 /  60  60  30  60  30
Mineral Wells       63  76  66  77  67 /  50  40  20  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for TXZ092>095-
102>107-117>123-131>135-144>148-156>162-174-175.

&&
Hazardous weather outlook, May 18, 7:37 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
737 PM CDT Tue May 18 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
737 PM CDT Tue May 18 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are possible this evening across parts of Central and
East Texas. Thunderstorms may approach North Texas after midnight.
Heavy rainfall may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will continue through the weekend. Additional
rounds of heavy rainfall may cause further flooding issues and
significant rises on area rivers through late this week.
Additionally, a few severe thunderstorms may be possible.

.SPOTTER INFORMATION STATEMENT...
Some limited spotter activation will be possible across parts of
Central Texas.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:22 PM CDTSpecial Weather StatementFWDLeon23 min
May 19, 1:18 AM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Leon4 hr
May 19, 2:03 PM CDTRiver Flood WarningFWDComanche, Erath24 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.